Levaquin User Reviews

Levaquin - User Reviews

Levaquin User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Levaquin sorted by most helpful. Patient Discussions FAQs


Comment from: 25-34 Female on Treatment for less than 1 month (Patient) Published: November 04

This drug destroyed my life. Full body tendon/muscle damage; neuropathy in lower legs and back; severe fatigue; short term memory loss; neurological and central nervous system effects, including severe anxiety attacks. I could go on. It's been nearly three years since I was given this drug for a simple case of sinusitis - which could have been treated with any of dozens of safer antibiotics - and I still suffer from all of those adverse effects and more. Prior to being given the drug, I was a healthy 23 year old guy just trying to live his life. Now I live trapped in a waking nightmare of pain and disability. There are multiple web sites devoted to the dangers and victims of the class of drugs to which Levaquin belongs: fluoroquinolone antibiotics. These sites include www.fqresearch.org, www.fqvictims.org, www.fluoroquinolones.org and www.drugvictims.org. Tens of thousands of people have shared their horrific tales on these sites. Fluoroquinolone antibiotics are one of the most dangerous classes of drugs on the market and should be reserved for multiple-antibiotic-resistant infections which threaten the life of the patient. Their approval for anything other than this constitutes a grave injustice on the parts of the FDA and the manufacturers. Fluoroquinolone antibiotics commonly cause delayed reactions (side effects can appear for months after the patient has discontinued treatment), which can result in patients being unaware of the cause of their ailments. This facet of their toxicity profile exceeds commonly held safety standards for pharmaceuticals. Prescribing them for simple infections which have been shown to have a high probability for clearing up on their own should not be tolerated. Thank you for reading this; I can only hope that you will listen to me (and so many others who will gladly share their stories) and prevent yourself from ending up where I am now. I would give almost anything to be able to go back and not take this drug.

Related Reading: fatigue | anxiety | Levaquin

Comment from: 45-54 on Treatment for less than 1 month (Patient) Published: April 18

This crap is poison. If you like walking and take it for granted, don't take this stuff!!!! It ruined the cartilage in both of my knees. I took one 500 mg. pill for 10 days for a respiratory condition. No positive evidence of a bacterial infection was even present. A chest xray was done to prove I did not have any kind of pneumonia. Three days after I finished the prescription, I could barely walk. I was in pain, it felt as if my knees were being cooked on the inside. I couldn't bend them. I took Advil and was given a prescription anti-inflammatory which probably made things worse. Walking and being on my feet, all day, everyday, was everything to me. My career required me to be on my feet many hours a day sometimes for 12 hours. Can no longer do that. I would walk for hours and loved to hike. Can no longer do that. It is no less criminal to me what happened than if someone attacked me with a crobar to both knees. Except, I'd probably recover and might have someone to prosecute. What fluoroquinolone manufacturers are getting away with, and Levaquin's the worst, is criminal. But, I'll never have due process. My life is changed forever. If I knew then what I know now, I would never, ever, ever have taken Levaquin. Don't take it! That's my advice to anyone reading this posting. It's not worth it. I never suspected an antibiotic could do something like this. I thought antibiotics caused transient side effects like nausea. This was totally mind blowing. I was beyond flabbergasted that my life could be turned upside down by a drug like Levaquin. It is truly poison. Truly, truly poison. I have done absolutely everything I can to warn everyone I know about this horrible drug. I had an MRI to prove what this drug did to my left knee. The orthopedic doctor wouldn't OK the MRI for the right knee. This happened in February of 2008 and this past year has been a nightmare. I cannot stress enough, if you are ambulatory, do not take Levaquin!!!!!!!!

Related Reading: pneumonia | stress

Comment from: nanasnow, 45-54 on Treatment for less than 1 month (Patient) Published: January 10

April 2009 I went to dr with a bad cough. Had had it for weeks. He diagnosed bronchitis, but did not do a chest xray. Put me on the devil pill. Within days, I had sever pain in knees, ankles and calves. Got to where I could hardly walk. After five days, no respite. He put me on another antibiotic with great results. Fast forward to today. Legs, knees, feet, shoulders, mid back lots of pain. Hands and elbows, too. Somedays it is all I can do to get up and walk. I have always had some sort of tinnitus but after taking this drug, it is overwhelming!! It can drive me crazy some days! We look to our physicians and pharmacists for guidance and this time I was let down badly!! I am glad I found this forum. Now I know I am not losing my mind! I kept telling my husband that all my "aches and pains" started after this medication and he did not believe me, perhaps he will now.

Related Reading: cough | tinnitus

Comment from: MAH@FDA, 45-54 on Treatment for less than 1 month (Patient) Published: April 28

I was given the RX for Levaquin 750 mg (5) tablets on 4/23 for a sinus infection. After taking 3 of these pills; I discontinued the RX. I have the worse muscle & joint pain in my upper arms, shoulders & neck. I have tingling/stiffness in my hands & have had very bad dreams, fatigue & loss of sleep. I hurt constantly & after reading some of the reviews last night, it leads me to believe that Levaquin is the reason. I strongly agree with others that this is the worst antibiotic I have ever taken & I will never ever take this drug again. I am warning others about the side effects of Levaquin. I am appalled that this drug is being prescribed given all of the bad effects added to this site. I will be reporting my side effects to the FDA & I sincerely hope that others that have reviewed Levaquin will do likewise. This is an awful & painful outcome of what should have been a way of improving the sinus symptoms I was experiencing. Please pass the word about the horrible effects of taking Levaquin to any/every one you know. It is unforgiveable that this drug is still approved by FDA & permitted to be prescribed with such negative side effects. I am actually afraid of how this joint/muscle pain will progress, but pray that the drug will gradually be purged from my system & that I may gain some sense of normalcy. This should never have happened to me or the other reviewers of Levaquin.

Related Reading: sinus infection | sleep | muscle pain


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations